Thunderstorm Wind, Bulloch
- When
- May 11, 5:40 PM EST
- Where
- Bulloch County, Brooklet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.383, -81.667
Several trees were down.
4 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 11, 2:00 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT SUN MAY 11 2003 A LINE OF ISOLATED TSTMS MOVING THROUGH THE MIDLANDS. SEVERE TSTM WATCH BOX ISSUED BY SPC TO OUR WEST. POTENTIAL FOR TSTM ACTIVITY WILL PERSIST INTO EVENING WITH RATHER UNSTABLE ATMOSPHERE IN PLACE AND RESIDUAL BNDRIES MOVING TOWARDS THE AREA. SHOULD NOT SEE MUCH COVERAGE OF TSTMS BUT STRONG WIND PROFILE MAY SUPPORT ISOLATED SEVERE STORMS. GIVEN THE RATHER FRAGMENTED NATURE OF THE ACTIVITY...SUSPECT IT WILL START TO LOSE ITS ENERGY A FEW HOURS AFTER SUNSET. COOLER AND DRIER CONDITIONS EXPECTED THE NEXT COUPLE OF DAYS. TEMPS IN THE 80S WITH AFTN DEWPTS IN THE 40S. NEXT CHANCE AT PRECIP WILL BE WED. HAVE NOT MADE MANY CHANGES IN EXTENDED PORTION OF FCST OTHER THAN A FEW TWEAKS TO TEMP FCST. FIRE WX...NO LUCK GETTING IN CONTACT WITH FORRESTRY OFFICIALS. WILL WAIT A BIT LONGER TO DETERMINE FINAL RULING ON RED FLAG WARNING FOR TOMORROW. RH VALUES WILL BE AROUND CRITICAL LEVELS AND WINDS SHOULD BE AT LEAST GUSTING TO 20 MPH OR SO. AT THIS POINT WILL NOT GO WITH RED FLAG WARNING UNLESS FORRESTRY OFFICIALS THINK OTHERWISE AFTER PROVIDING UPDATED INPUT ON FUEL MOISTURES ETC. MARINE...CDFNT WL MOVE THROUGH THE WATERS AFT 06Z MON TURNING WINDS FROM SW TO W. WITH THE OFFSHORE COMPONENT SEAS WILL DIMINISH A LITTLE OVERNIGHT. WLY FLOW WL CONTINUE THROUGH MIDWEEK WHEN WINDS WL TURN MORE ONSHORE. A FEW SHRA/TSRA WL MOVE THROUGH THE WATERS OVERNIGHT WITH MORE SCT SHRA/TSRA FOR THE LATTER HALF OF THE WEEK. CHS 66 86 57 82 / 20 0 0 0 SAV 65 87 56 84 / 20 0 0 0 CHL 70 85 61 81 / 20 0 0 0 NBC 67 87 57 83 / 20 0 0 0 RBW 63 86 55 82 / 20 0 0 0 MHP 64 87 57 84 / 20 0 0 0 .CHS... GA...NONE. SC...WIND ADVISORY LAKE MOULTRIE TODAY. SLF/SCW
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 600 AM EDT SUN MAY 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND EARLY TONIGHT ACROSS PARTS OF THE AREA. A COLD FRONT APPROACHING THE APPALACHIANS LATE TODAY...AND STRONG WINDS IN THE LOWER ATMOSPHERE MAY CAUSE A FEW STRONG OR SEVERE THUNDERSTORMS TO DEVELOP AFTER 5 PM. THE MAIN WEATHER HAZARDS ARE GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES. PLEASE REFER TO THE LATEST SEVERE WEATHER OUTLOOK FOR ADDITIONAL INFORMATION. .LAKE WINDS...A WIND ADVISORY IS IN EFFECT TODAY FOR LAKE MOULTRIE. SOUTHWEST WINDS WILL REACH NEAR 20 KNOTS...WITH GUSTS TO 25 KNOTS LATE THIS MORNING AND THIS AFTERNOON. PLEASE REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR MINOR FLOODING ALONG THE LOWER SANTEE RIVER AT JAMESTOWN....AND FOR THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN CHARLESTON...AND THE LATEST RIVER FORECAST ISSUED BY THE SOUTHEAST RIVER FORECAST CENTER IN ATLANTA FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .FIRE WEATHER...DRY CONDITIONS ARE EXPECTED ACROSS MANY PARTS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA MONDAY AFTERNOON. RELATIVE HUMIDITY LEVELS AWAY FROM THE COAST WILL DROP TO NEAR OR LESS THAN 30 PERCENT. THESE LOW LEVELS AND WEST WINDS OF 15 TO 20 MPH ARE CAUSE FOR CONCERN FOR FIRE WEATHER INTERESTS. PLEASE REFER TO THE LATEST FIRE WEATHER FORECAST FOR ADDITIONAL INFORMATION. PLEASE CONTINUE TO MONITOR THE SITUATION IN THE EVENT A FIRE WEATHER WATCH OR RED FLAG WARNING BECOMES NECESSARY. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE ON THE LOWER SANTEE RIVER AT JAMESTOWN...AND ON THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY. PLEASE REFER TO THE LATEST RIVER FORECAST ISSUED BY THE SOUTHEAST RIVER FORECAST CENTER IN ATLANTA FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED TODAY OR TONIGHT.
GAZ087-088-112200- BULLETIN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 528 PM EDT SUN MAY 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS AND SCREVEN COUNTIES THROUGH 600 PM EDT... AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES WEST OF ROGERS...OR ABOUT 15 MILES WEST OF MILLEN...MOVING EAST AT 50 MPH. THIS WILL AFFECT AREAS IN AND AROUND THRIFT...BUTTS...ROGERS...PERKINS...FOUR POINTS...MILLEN AND SCARBORO THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PY
GAZ100-101-112245- BULLETIN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 617 PM EDT SUN MAY 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND BULLOCH COUNTY THROUGH 645 PM EDT... AT 617 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF JIMPS...OR ABOUT 8 MILES SOUTH OF STATESBORO...MOVING EAST AT 35 MPH. THIS WILL AFFECT AREAS IN AND AROUND REGISTER...JIMPS...GEORGIA SOUTHERN...SOMERSET...PRETORIA...NEVILS...EMIT AND GRIMSHAW THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PY
The Charleston,SC radar (KCLX), 66 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were down.
Several trees and large limbs were down.
A house was crushed when a large tree fell on it.
Large limbs and several trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361788, 5361789, 5361790, 5361791, 5361792.